Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

August 3, 2021Marion County, Florida

NWS Jacksonville, FL issued this special weather statement at Aug 3, 2021, 12:49 AM EDT for Marion County, Florida. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2021, 12:49 AM EDT (04:49 UTC)
Expired
Aug 3, 2021, 2:15 AM EDT
In force
86 min
Issued by
NWS Jacksonville, FL

County Marion County, FL

The radar

The Tampa radar (KTBW), 148 km from the middle of the area, began a volume at 04:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 4.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2021-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2831 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2021-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2831 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

927 
WWUS82 KJAX 030449
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
1249 AM EDT Tue Aug 3 2021
 
FLZ240-340-030615-
Central Marion FL-Western Marion FL-
1249 AM EDT Tue Aug 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION COUNTY UNTIL
215 AM EDT...

* At 1248 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Ocala Airport, or 7 miles east
  of Rainbow Lakes Estates, moving northeast at 30 mph.

* Minor flooding due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Ocala, Rainbow Lakes Estates, Ocala Airport, Dunnellon and Romeo. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2897 8232 2899 8235 2901 8239 2902 8240
      2902 8242 2905 8247 2905 8249 2904 8250
      2904 8253 2922 8253 2922 8211 2896 8211
      2896 8231
TIME...MOT...LOC 0448Z 247DEG 24KT 2916 8233 

$$

ZIBURA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 9:16 PM EDT, 3 hours 33 minutes earlier.

Area forecast discussion, Aug 2, 9:16 PM EDT, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
916 PM EDT Mon Aug 2 2021

.UPDATE...

Showers and storms have generally diminished in intensity but
still have numerous showers and scattered storms over southeast GA
and west of I-75 in northeast FL. Activity over southeast GA will
tend to dissipate over the next few hours, but leading edge of
outflow boundary just south of the FL/GA state line will keep
convection going near and west of Taylor in Baker county through
late tonight. Very moist airmass with PWATs of 2 inches and weak
disturbance in the southwest and west flow aloft will maintain
chance of convection overnight, mainly inland areas of northeast
FL west of I-75 later tonight. Main concerns will be heavy
downpours and possibly localized flooding due to antecedent
conditions.

.MARINE...

Current marine forecast on track with southwest winds near 10 kt
or 10-15 kt tonight withs seas near 2-4 ft. Only minor changes
expected for the update.

&&

.PREV DISCUSSION [800 PM EDT]...

.NEAR TERM [Through Tonight]...

A cold frontal boundary will stall to the north of the area today.
The 12Z sounding this morning showed deep west to northwest flow
throughout the column. Deep moisture was prevalent as well, with
precipitable water values near 2 inches. So far today, convective
activity has been mainly focused across northeast Florida south of
I-10 as the Gulf coast seabreeze has been making its way inland.
We are over the last hour or so starting to finally see storms
bubble up south of the slowly moving front. This activity will
continue to spread across the entire region, lasting well into
the overnight hours before dissipating. Locally heavy rainfall and
flooding will be the biggest threats from storms today, with the
heaviest rainfall likely across southeast Georgia. 1-2 inches of
rain with locally higher amounts are expected across southeast
Georgia. Much of southeast Georgia has been below normal for
rainfall over the past week, so will hold off on any flood watches
for now. The delayed start to convection will lead to hot
temperatures today, with highs generally in the low to mid 90s.
Heat indices will be 103-108F.

.SHORT TERM [Tuesday Through Wednesday Night]...

The front will stall near/north of the Altamaha River overnight,
and remain quasi-stationary to our north for the next couple of
days. Our area will remain in the warm, humid airmass south of
this frontal boundary, so numerous to widespread showers and
thunderstorms are anticipated Tuesday and Wednesday, with storms
starting to develop near the Gulf coast in the morning, spreading
across the area through the afternoon hours and lingering into
the evening hours. With heavy cloud cover and enhanced coverage of
storms Tuesday and Wednesday, daytime temperatures will only peak
in the low to mid 80s, upper 80s along the Northeast Florida
coastline and near Ocala. Lows will be in the low to mid 70s.

.LONG TERM [Thursday Through Monday]...

Low level flow will be mostly from the southwest still through
the period, with a ribbon of 2+ inch PWATs hanging over the region
and a series of short wave troughs ejecting through the broad
upper trough to our north. This should support the development of
numerous to widespread showers through at least Saturday. As we
head into next week, the upper level trough should lift
northeastward as ridging nudges westward towards us, allowing PoPs
and temps to trend closer to normal.

.AVIATION...
[Through 00Z Wednesday]

Showers and storms have diminished a bit since the mid and late
afternoon hours today. Most of the activity now is in southeast
GA and affecting KSSI. Expect this trend to continue through at
least midnight with brief vsby restrictions possible at KSSI.
Shower activity is in Alachua county and will affect KGNV at times
through the overnight period per latest guidance. For KJAX, KCRG,
KVQQ and KSGJ, less certainty on conveciton affecting these sites
but a boundary drifting south may impact KJAX by late evening.
Showers/storms will redevelop again early Tuesday as they move in
from the Gulf, with impacts to the TAFs during the midday hours.
While convection is expected to be at least numerous on Tuesday
(rain chances at or above 70 percent), the convective vigor/intensity
may not be as much as today and Sunday, due to the additional
cloud cover. Looks like low cigs on Tuesday with MVFR a good
possibility. Overall a light southwest or variable wind tonight
becomes southwest 5-10 kt on Tuesday.

.MARINE...

A weak frontal boundary will slowly sink south towards our Georgia
coastal waters tonight and remain stalled near our area for the
next several days. South of this boundary, we will see mostly
west-southwest winds around 10 to 15 knots with 2 to 3 foot seas
and daily chances for showers and thunderstorms.

Rip Currents: Offshore flow will continue a low risk of rip
currents at the Atlantic Beaches of NE FL/SE GA.

.FIRE WEATHER...

A weak, quasi-stationary frontal boundary is draped across central
Georgia today and will slowly sink south over the next couple days.
Weak winds in place along/near that boundary over southeast Georgia
will lead to low daytime dispersions. Other than that, the area
will stay in the warm, moist airmass south of the boundary, keeping
RH well above critical thresholds and preventing any red flag
conditions from developing.

.HYDROLOGY...

Widespread rainfall totals of 3-6 inches this week will likely
produce main stem river flooding across basins in SE GA and will
exacerbate river flooding already ongoing across NE FL basins
including having to keep a close eye on the Black Creek Basin.
Areal flooding of rural portions of SE GA and inland North FL will
likely require the issuance of a Flood Watch for SE GA and
portions of NE FL sometime during the Tuesday through Thursday
time frame.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  72  83  70  83  70 /  80  90  70  90  50
SSI  75  85  75  86  75 /  50  70  70  90  50
JAX  75  85  73  85  73 /  50  70  80  90  40
SGJ  74  87  74  86  74 /  30  70  70  80  40
GNV  74  84  73  84  72 /  60  80  80  80  40
OCF  74  85  74  85  73 /  60  80  80  80  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Aug 2, 7:54 PM EDT, 4 hours 55 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
754 PM EDT Mon Aug 2 2021

FLZ020-GAZ162-163-030045-
Hamilton FL-Clinch GA-Echols GA-
754 PM EDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HAMILTON...ECHOLS
AND CENTRAL CLINCH COUNTIES UNTIL 845 PM EDT...

* At 754 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 9 miles northeast of Jasper, moving
  northeast at 25 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Needmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3103 8271 3083 8249 3082 8250 3082 8248
      3080 8246 3051 8287 3066 8306
TIME...MOT...LOC 2354Z 225DEG 23KT 3064 8289

23
Special weather statement, Aug 3, 12:49 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1249 AM EDT Tue Aug 3 2021

FLZ240-340-030615-
Central Marion FL-Western Marion FL-
1249 AM EDT Tue Aug 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION COUNTY UNTIL
215 AM EDT...

* At 1248 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Ocala Airport, or 7 miles east
  of Rainbow Lakes Estates, moving northeast at 30 mph.

* Minor flooding due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Ocala, Rainbow Lakes Estates, Ocala Airport, Dunnellon and Romeo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2897 8232 2899 8235 2901 8239 2902 8240
      2902 8242 2905 8247 2905 8249 2904 8250
      2904 8253 2922 8253 2922 8211 2896 8211
      2896 8231
TIME...MOT...LOC 0448Z 247DEG 24KT 2916 8233

ZIBURA

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 9:02 PM EDTRiver Flood WarningJAXBaker, Nassau15 days
Aug 2, 9:07 PM EDTRiver Flood WarningJAXAlachua, Columbia13 days
Aug 3, 1:54 AM EDTFlood WatchJAXAlachua, Gilchrist, Marion, Suwannee35 hr
Aug 3, 1:58 AM EDTAreal Flood WarningJAXMarion3 hr
Aug 3, 2:27 PM EDTSpecial Weather StatementJAXSuwannee48 min
Aug 3, 2:42 PM EDTSpecial Weather StatementJAXFlagler48 min
Aug 3, 7:58 PM EDTSmall Craft AdvisoryJAX12 hr
Aug 2, 9:17 PM EDTAreal Flood WarningJAXClinch, Echols118 min
Aug 2, 11:11 PM EDTAreal Flood WarningJAXClinch, Echols3 hr
Aug 3, 3:40 PM EDTSpecial Weather StatementJAXEchols50 min
Aug 3, 7:43 PM EDTSpecial Weather StatementJAXWayne47 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.